MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3501254BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
03/30/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.However, a photo of the suspect medical device was provided.An evaluation using the image was completed.Upon visual evaluation of the image provided in the complaint, the implant was observed with gel on surface.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a female patient underwent a breast augmentation surgery with implantation of a 125cc mentor memorygel breast implant prosthesis.Post-operatively, the patient was diagnosed with a ruptured left breast implant by a medical professional.As a result, the patient underwent removal on an undisclosed date.The date of implantation was not provided to mentor.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
On august 18, 2023, the mentor analysis lab received the suspect medical device for evaluation.Paperwork received with the device provided the following additional information.A patient identifier provided, and the appropriate field has been updated.The patient underwent removal on (b)(6) 2023.On august 22, 2023, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection and leak testing of the device.During the visual analysis of the breast implant sample no apparent damage or visual anomalies were observed.Leak testing was performed, according to the mentor procedure, and it revealed a tear on the anterior view, measuring approximately 0.2 cm.As the authorization form for examination was not received the product evaluation lab couldn´t identify a conclusion due to the specific nature of this rupture.The evaluation was limited to non-destructive testing.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation but is more likely to occur the longer the implant is implanted.The following may cause the implant to rupture: stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On october 12, 2023, mentor was notified that the patient was implanted with the suspect medical device during a breast augmentation revision surgery.Manufacturer¿s reference number: (b)(4).